World's first medical networking and resource portal

Community Weblogs

Feb06

- ALANINE AMINOTRANSFERASE (ALT, SGPT)

Elevated inLiver disease (hepatitis, cirrhosis, Reye's syndrome), hepatic congestion, infectious mononucleosis, Ml, myocarditis, severe muscle trauma, dermatomyositis/polymyositis, muscular dystrophy, drugs(antibiotics, narcotics, antihypertensive agents, heparin, labetalol,lovastatin, NSAIDs, amiodarone, chlorpromazine, phenytoin), malignancy,renal and pulmonary infarction, convulsions, eclampsia, shock liver.

 

PHOSPHATASE, ALKALINE; see ALKALINE PHOSPHATASE PHOSPHORUS (serum)
Elevated in:
Renal failure, dehydration, Addison's disease, myelogenous leukemia,
hypervitaminosis D, hypoparathyroidism, pseudohypoparathyroidism, bone
metastases, sarcoidosis, milk-alkali syndrome, immobilization, magnesium
deficiency, transfusions, hemolysis
Decreased in:
Starvation (e.g., alcoholics), DKA, TPN, continuous IV dextrose administration, vitamin D deficiency, hyperparathyroidism, pseudohyperparathyroidism, antacids containing aluminum hydroxide,insulin administration, nasogastric suctioning, vomiting, diuretics,steroids, gram-negative septicemia
SODIUM (serum)
Increased in:
Excess loss of water...
-Conditions that cause loss via gastrointestinal tract (e.g., invomiting), lung (hyperpnea), or skin (e.g., in excessive sweating)
-Conditions that cause diuresis (Diabetes insipidus, Nephrogenicdiabetes insipidus, Diabetes mellitus, Diuretic drugs, Diuretic phase of acute tubular necrosis, Diuresis following relief of urinary tract
obstruction, Hypercalcemic nephropathy, Hypokalemic nephropathy) Excess administration of sodium (iatrogenic), e.g., incorrect replacement following fluid loss.
""Essential"" hypernatremia due to hypothalamic lesions Decreased in (serum osmolality is decreased):
-Dilutional: (e.g., congestive heart failure, nephrosis, cirrhosis with
ascites)
-Sodium depletion: (Loss of body fluids (e.g., vomiting, diarrhea, excessive sweating) with incorrect or no therapeutic replacement, diuretic drugs (e.g., thiazides); Adrenocortical insufficiency; Saltlosing
nephropathy; Inappropriate secretion of antidiuretic hormone)
-Spurious (serum osmolality is normal or increased): (Hyperlipidemia;
Hyperglycemia (serum sodium decreases 3 mEq/L for every increase of serum glucose of 100 mg/100 ml))



Comments (0)  |   Category (Gastroenterology)  |   Views (698)

Community Comments
User Rating
Rate It


Post your comments

 
Browse Archive